MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number H4022S
Health Effect - Clinical Code No Information (3190)
Date of Event 10/02/2017
Type of Reportable Event Malfunction
Event or Problem Description
A baby was electively re-intubated by physician.Picked up an unopened ett that said it was a 3.0 and it was placed into the baby's trachea.Upon further examination, the ett was actually a 3.5.It was packaged in a 3.0, sealed from the factory, package.Physician would not put the smaller ett in the trachea as the baby had been stressed out enough for the moment.Unopened package marked 3.0 et but actually held a 3.5 et.It was noticed after the baby was intubated.Rt supervisor went through all of our current stock of et tubes and did not find any other mismarked packages.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7024670
Report Number7024670
Device Sequence Number1275139
Product Code BTR
UDI-Device Identifier15019315077586
UDI-Public(01)15019315077586(17)200704(10)3454189
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
Report Date (Section F) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Unknown
Device Expiration Date07/04/2020
Device Model NumberH4022S
Device Lot Number3454189
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/20/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Date Report Sent to FDA10/20/2017